Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Zoloft 12.5 mg  (Read 508 times)

0 Members and 1 Guest are viewing this topic.

Offline adam

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
    • Poke This Member
Zoloft 12.5 mg
« on: November 28, 2013, 04:26:58 PM »
Hello All,

I know there has been hundreds of posts already regarding SSRI side effects / user experiences....... so here's another!

I recently decided to try an SSRI to see how my anxiety / depression would respond. My doctor started me out on Zoloft, 25mg split in half (12.5mg) for 7 days and 25mg from there on.

I am on day 10, still at 12.5 mgs (at doctors request). From day 2, Ive felt, jittery, irritable, amped up, slightly 'twitchy' and very "woozy"...  Having anxiety, I am not stranger to the aforementioned symptoms, however this seems to be a solid list of common side effects associated with SSRIs. My mood seems a bit elevated on most days, although I still have some down days.
My questions is this:

Has anyone else experienced these side effects with such a small dosage (12.5mg)? I am told these side effects will eventually wear off, but at day 10, I am a bit worried. My doctor advised me to stay on the 12.5mg (instead of jumping to 25mg) for another week to see what happens.

I assume there are a fair amount of Zoloft users on this board, and I thought by posting here, I may get some very useful feedback.

Thanks in advance.






Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3155
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #1 on: November 28, 2013, 05:54:51 PM »
Has anyone else experienced these side effects with such a small dosage (12.5mg)? I am told these side effects will eventually wear off, but at day 10, I am a bit worried. My doctor advised me to stay on the 12.5mg (instead of jumping to 25mg) for another week to see what happens.

Yes, they will diminish after a week or two, but will likely return for a while each time the dose is increased. It takes about 6-7 days for plasma level of Zoloft to reach a steady state and it can be counter productive to up the dose any faster than this, but there may not be any advantage in delaying it beyond this either.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Online AncientMelody

  • Sr. Member
  • ****
  • Posts: 466
  • Rec's: 9
  • Personal text
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #2 on: November 28, 2013, 09:41:36 PM »
Yes, I had that experience w zoloft ***** 12.5 mg dose. I did increase the dose ultimately but never stabilized on it. I ultimately had to discontinue. I'm now trying Lexapro and stomach upset is the only issue I'm having so far
Bookmark and Share

Offline Abraham2007

  • Sr. Member
  • ****
  • Posts: 311
  • Country: us
  • Rec's: 10
  • Gender: Male
  • Mood: Thoughtful
    Thoughtful
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #3 on: November 28, 2013, 10:40:40 PM »
It's not uncommon to experience heightened anxiety after the first four weeks on Zoloft.  However your body is adjusting at a very slow rate.  12.5mg after ten days, with unmanageable anxiety, does raise an eyebrow.  If you can't tolerate 25mg after three weeks, Zoloft may not be the right AD for you.

Definitely discuss your concerns with your doctor, since he's obviously testing the waters if Zoloft and your body mix.  Before I got on Zoloft, I tried Prozac, a few antipsychotics, as well as Lexapro -- none of them clicked with me.  And when I mean click, I would feel OK for the first week or so, but then the med got me wacked.   Just imagine going through intense sexual side effects, in addition to the heightened anxiety, even excessive sweating, so there are other side effects in conjunction with the heightened anxiety that  can occur.  And no, it's not fun..

If you try another SSRI later down the road, know it's not uncommon to try different meds before finding the right one.
Bookmark and Share
Quacks prey on us Anxiety Disorder sufferers as part of the Mental Health community, since we can be desperate for healing.  Don't be victimized, instead be EDUCATED about  QUACKERY!!!!! http://www.quackwatch.com/ 

Offline Stressed Jumper

  • Full Member
  • ***
  • Posts: 205
  • Country: us
  • Rec's: 3
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #4 on: November 29, 2013, 09:14:11 AM »
Zoloft works well for me and I have been on it for about two months now.  The first few weeks were rough (I started at 25mg and moved up to 50mg after a week) and I had every side effect you mentioned and then some.  I stuck it out though and about three weeks in they started to go away and I now feel much better than I have in a long time.  You might just be more sensitive to meds than I am so you are experiencing the side effects at a lower dose.  I would recommend staying on it for at least a month to let it do its job (it can take that long or longer to reach peak effectiveness) before deciding if this is the med for you or not.  Hang in there!
Bookmark and Share

Offline adam

  • Newbie
  • *
  • Posts: 4
  • Rec's: 0
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #5 on: December 02, 2013, 10:55:52 PM »
Thanks everyone for the informative responses.

The 'amped' feeling has subsided as I am finishing up week two. Still experiencing "sleep twitches", which various parts of my body twitch right as I am falling asleep. I now understand to be called Myclonus. I have experienced this before going on meds (and is supposed to be quite normal), but it seems to be amplified as a side effect of taking the Zoloft. I certainly feel 'nervy' still on some days and while falling asleep. When I hold my in my hand, my hand wants to shake OR if I am standing a certain way, my leg wants to shake.

I am still on the 12.5 mg, therefore I don't feel any anxiety relief (as far as i know) and may not at this low of a dosage. However, I am afraid to up the dosage at this point, and experience worsening side effects. Some of you may be right, that Zoloft doesn't bide well with my system and may need to try a different SSRI.



Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3155
  • Country: au
  • Rec's: 67
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: Zoloft 12.5 mg
« Reply #6 on: December 03, 2013, 12:16:26 AM »
Some of you may be right, that Zoloft doesn't bide well with my system and may need to try a different SSRI.

There is no guarantee that another SSRI will produce fewer side-effect, however, Celexa and Lexapro generally are the two that most people seem to tolerate the best.

It is up to you whether you persevere with Zoloft or switch, but I urge you to do one or the other. It is important that anxiety disorders are treated effectively asap, plus remaining at your current sub therapeutic dose may be training your brain to tolerate the med, increasing the odds of it not working.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1198 Views
Last post December 25, 2007, 09:01:20 PM
by itsmeesindee
8 Replies
10969 Views
Last post April 05, 2010, 08:55:50 PM
by WiSp
4 Replies
4650 Views
Last post January 20, 2012, 06:13:48 PM
by deep edward
0 Replies
1158 Views
Last post January 31, 2012, 07:15:31 PM
by carolinalight
5 Replies
626 Views
Last post April 07, 2013, 09:58:33 PM
by insights
5 Replies
678 Views
Last post October 02, 2013, 08:09:31 PM
by AncientMelody